MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS
Model Number FB-24K-1
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report was not returned to olympus for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed by the health professional that after opening the package for the first use of the subject device, the following event occurred.The device was used without reprocessing.There was no patient injury reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The subject device was not returned to aomori olympus.Therefore, the condition of the device could not be confirmed.There is a label on the product indicates that the product is not sterilized.A definitive root cause cannot be identified.The instructions for use (ifu) instruction manual state: - ifu warns against this event as follows: ¿this instrument was not sterilized before shipment.Before using this instrument for the first time, reprocess it according to the instructions in chapter 4,¿reprocessing¿.After using this instrument, reprocess and store it according to the instructions in chapter 4, ¿reprocessing¿ and chapter 5, ¿storage¿.Improper and/or incomplete reprocessing or storage can present an infection control risk, cause equipment damage or reduce performance.¿ olympus will continue to monitor the field performance of this device.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12872804
Report Number8010047-2021-15035
Device Sequence Number4757637
Product Code EOQ
UDI-Device Identifier04953170029936
UDI-Public04953170029936
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-24K-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2021
Supplement Date Received by Manufacturer06/07/2022
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown